Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Jake,
      I read you GD bio on Diane’s home page, and it answered my question
      about the prisms. Doesn’t sound like something I would be able to
      adapt to. I use patches on one eye at a time that I made from half
      of a pair of clip-on sun-glasses. It suits my mechanicl engineer
      creative urge and achieves the nerdy appearance we are known for.
      Your bio was a good read. I recommend it to all. It sure let me know
      it could be a lot worse than the symptoms I have. I was sure fortunate
      to have a wife who had already been through the hyper and hypo stages
      of GD. We will have our 25th aniv. in May.
      It is good to see Bruce’s response to Margie on the eyes receeding. We
      need to here about people getting better. These eye problems are such
      a constant thing.
      Thanks

      Anonymous
        Post count: 93172

        Hi All,

        Sorry I have been busy and not able to answer or post as much as I want to.
        Go in for my stress test tomorrow to see how the ticker is doing. I have been
        reading every day and am going to take Nancy’s approach to the mail. I have
        answered some via e-mail and I will answer some on the BB.

        1. Prisms: Prisms are used to correct double vision. They can be ground in
        or a press on type called Frunel ™. I suggest you see a stribmisus doctor
        for a good work up on your eyes. If for nothing else other than a baseline
        to see how things look in the future.

        2. Cramps: I have noticed that cramping is related to dosage changes in my
        meds. The meds we take tell our bodies there nurishment in the muscles for
        us to use so we can walk run etc.. The Levothroid – synthroid dosage effects
        the absorbtion of nutrients from our muscles (i.e. matabilism) and it can
        cause cramps when you change dosage. Usually in the large muscle groups.
        Tylenol etc. does help.

        3. Leg swelling: There is a condition of GD called pretibial maxidemia.
        In laymans terms pretibial is shins and lower legs and maxidemia is swelling.
        IT can be accompanied by a rash and can be relieved by cortisone creams.

        All in all you are all doing a good job of supporting each other and you
        deserve a big pat on the back. There are numerous folks who read the posts
        and do not post. I know of a few doctors who do read the BB most every day
        to see what is going on with us.

        I also wanted to tell yiou which of us on the BB are Support Group leaders
        with the NGDF.

        Nancy Patterson is our National Director

        Jake (Achgook) is the on line facilitator and Support Group leader in FL

        Joan Ryan is a support group leader in Ct.

        Dianne Nicolas is a new leader in Idaho

        And Bruce Wiley (Uncle Bruce or lizard boy) will be one as soon ans Nancy
        and him get togather to get his paperwork done.

        You can’t tell the players with out a program. Others are NGDF members who help
        like debbie Jass and Rosemary.

        Well I have to go.

        I wish you peace,

        Jake (Achgook)

        Anonymous
          Post count: 93172

          Hi Lan and others! Yes, yes, yes! Life does get better after Graves! I have Graves’ Ophthalmopathy. I was diagnosed in 1990, and had numerous surgeries to remedy my condition. But, not everyone has such extreme conditions. I read and post on this BB because I have a continued interest in Graves and I want to help others who are also looking for answers. Even after all I’ve been through, I consider myself lucky. I have a supportive husband, great doctors at the Mayo Clinic, and a successful career. I couldn’t ask for more. You can see my eye pictures at: http://www.cris.com/~bwjass/debby

          Graves’ Warrior Always, Debby

          Anonymous
            Post count: 93172

            Debby,
            I see from you photo that cosmetically your recovery is quite
            remarkable. Thanks for your support to those of us who are
            hopeful of getting back to a more normal state of appearance
            and function.
            Lan

            Anonymous
              Post count: 93172

              Hi Lan! That’s what friends are for – even cyber friends! :) Thank you for your vote of confidence.

              Wishing you health and happiness, Debby

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.